Alert archive / Puerto Rico / Wind Advisories in 2006
Wind Advisory 10, NWS JSJ
NWS JSJ issued this wind advisory at Nov 30, 2006, 9:21 PM CST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2006, 9:21 PM CST (03:21 UTC)
- Expired
- Dec 2, 2006, 1:30 PM CST
- In force
- 40 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWCA72 TJSJ 010321 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1121 PM AST THU NOV 30 2006 PRZ001>011-011130- /O.NEW.TJSJ.WI.Y.0010.061201T0321Z-061201T1600Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- 1121 PM AST THU NOV 30 2006 ...WIND ADVISORY IN EFFECT UNTIL 12 PM AST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM AST FRIDAY. RADAR VELOCITY PRODUCTS AND SURFACE OBSERVATIONS FROM EXPERIENCED COLLABORATORS INDICATED WINDS IN EXCESS OF 25 MPH DURING THE LAST HOUR. WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE HIGHER ELEVATIONS AND COASTAL SECTIONS OF PUERTO RICO AND THE U.S VIRGIN ISLANDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAINS PASSES. $$ RIVERA
7 follow-up statements
000 WWCA72 TJSJ 010433 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1233 AM AST FRI DEC 1 2006 PRZ012-013-VIZ001-002-011245- /O.EXA.TJSJ.WI.Y.0010.000000T0000Z-061201T1600Z/ CULEBRA-VIEQUES-ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 1233 AM AST FRI DEC 1 2006 ...WIND ADVISORY IN EFFECT UNTIL NOON AST TODAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON AST TODAY. RADAR VELOCITY PRODUCTS AND SURFACE OBSERVATIONS FROM EXPERIENCED COLLABORATORS INDICATED WINDS IN EXCESS OF 25 MPH DURING THE LAST HOUR. WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE HIGHER ELEVATIONS AND COASTAL SECTIONS OF PUERTO RICO AND THE U.S VIRGIN ISLANDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAINS PASSES. $$ PRZ001>011-011245- /O.CON.TJSJ.WI.Y.0010.000000T0000Z-061201T1600Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- 1233 AM AST FRI DEC 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. RADAR VELOCITY PRODUCTS AND SURFACE OBSERVATIONS FROM EXPERIENCED COLLABORATORS INDICATED WINDS IN EXCESS OF 25 MPH DURING THE LAST HOUR. WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE HIGHER ELEVATIONS AND COASTAL SECTIONS OF PUERTO RICO AND THE U.S VIRGIN ISLANDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAINS PASSES. $$
000 WWCA72 TJSJ 010905 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 505 AM AST FRI DEC 1 2006 PRZ007-011-011015- /O.CAN.TJSJ.WI.Y.0010.000000T0000Z-061201T1600Z/ PONCE AND VICINITY-SOUTHWEST- 505 AM AST FRI DEC 1 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE WIND ADVISORY. $$ PRZ001>006-008>010-012-013-VIZ001-002-011600- /O.CON.TJSJ.WI.Y.0010.000000T0000Z-061201T1600Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 505 AM AST FRI DEC 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... RADAR VELOCITY PRODUCTS...SURFACE OBSERVATIONS...AND SATELLITE DERIVED WIND PRODUCTS INDICATE THAT OCCASIONAL PERIODS WITH WINDS IN EXCESS OF 25 MPH WILL CONTINUE ACROSS THE ADVISORY AREA THROUGHOUT THE MORNING. THESE STRONG WINDS ARE EXPECTED MAINLY ALONG THE NORTH AND NORTHEAST COASTS...AND HIGHER ELEVATIONS OF PUERTO RICO...CULEBRA...VIEQUES...AND THE U.S VIRGIN ISLANDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAINS PASSES. $$
000 WWCA72 TJSJ 011505 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1105 AM AST FRI DEC 1 2006 PRZ001>006-008>010-012-013-VIZ001-002-012315- /O.EXT.TJSJ.WI.Y.0010.000000T0000Z-061202T1600Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 1105 AM AST FRI DEC 1 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM AST SATURDAY... LATEST MODEL DATA...RADAR VELOCITY PRODUCTS...SURFACE OBSERVATIONS... AND SATELLITE DERIVED WIND PRODUCTS INDICATE THAT OCCASIONAL WINDS IN EXCESS OF 25 MPH WITH GUSTS AS HIGH AS 40 MPH WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH AT LEAST 12 PM AST SATURDAY AFTERNOON. THESE STRONG WINDS ARE EXPECTED MAINLY ALONG THE NORTH AND NORTHEAST COASTS...AND HIGHER ELEVATIONS OF PUERTO RICO...CULEBRA...VIEQUES...AND THE U.S VIRGIN ISLANDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAINS PASSES. $$ SR
000 WWCA72 TJSJ 012259 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 659 PM AST FRI DEC 1 2006 PRZ001>006-008>010-012-013-VIZ001-002-020700- /O.CON.TJSJ.WI.Y.0010.000000T0000Z-061202T1600Z/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 659 PM AST FRI DEC 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST SATURDAY... LATEST MODEL DATA...RADAR VELOCITY PRODUCTS...SURFACE OBSERVATIONS... AND SATELLITE DERIVED WIND PRODUCTS INDICATE THAT OCCASIONAL WINDS IN EXCESS OF 25 MPH WITH GUSTS AS HIGH AS 40 MPH WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH AT LEAST 12 PM AST SATURDAY AFTERNOON. THESE STRONG WINDS ARE EXPECTED MAINLY ALONG THE NORTH AND NORTHEAST COASTS...AND HIGHER ELEVATIONS OF PUERTO RICO...CULEBRA...VIEQUES...AND THE U.S VIRGIN ISLANDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAINS PASSES. $$
000 WWCA72 TJSJ 020642 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 242 AM AST SAT DEC 2 2006 PRZ001-005-008-010-012-013-020745- /O.CAN.TJSJ.WI.Y.0010.000000T0000Z-061202T1600Z/ SAN JUAN AND VICINITY-NORTH CENTRAL-NORTHWEST-MAYAGUEZ AND VICINITY- CULEBRA-VIEQUES- 242 AM AST SAT DEC 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE WIND ADVISORY ACROSS PUERTO RICO FOR ELEVATIONS BELOW 1500 FEET...AND ACROSS CULEBRA AND VIEQUES FOR ELEVATIONS BELOW 500 FEET. $$ PRZ007-021445- /O.EXA.TJSJ.WI.Y.0010.000000T0000Z-061202T1600Z/ PONCE AND VICINITY- 242 AM AST SAT DEC 2 2006 ...WIND ADVISORY IN EFFECT UNTIL NOON AST TODAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON AST TODAY FOR ELEVATIONS ABOVE 1500 FEET. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAINS PASSES. $$ PRZ002>004-006-009-VIZ001-002-021445- /O.CON.TJSJ.WI.Y.0010.000000T0000Z-061202T1600Z/ NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CENTRAL INTERIOR- WESTERN INTERIOR-ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 242 AM AST SAT DEC 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... STRONG HIGH PRESSURE ACROSS THE WEST AND CENTRAL ATLANTIC CONTINUES TO PRODUCE STRONG LOW LEVEL WINDS ACROSS THE REGION TONIGHT. ALTHOUGH WINDS HAVE DIMINISHED BY 5 TO 10 MPH OR SO IN THE LOWER LEVELS OF THE ATMOSPHERE...STRONG WINDS CONTINUE TONIGHT ACROSS HIGHER ELEVATIONS OF PUERTO RICO. THE WIND ADVISORY IS NOW IN EFFECT ONLY FOR ELEVATIONS 1500 FEET AND HIGHER. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAINS PASSES. $$
000 WWCA72 TJSJ 021444 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1044 AM AST SAT DEC 2 2006 PRZ002>004-006-007-009-VIZ001-002-022200- /O.EXT.TJSJ.WI.Y.0010.000000T0000Z-061202T2200Z/ NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CENTRAL INTERIOR- PONCE AND VICINITY-WESTERN INTERIOR- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 1044 AM AST SAT DEC 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM AST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE WIND ADVISORY UNTIL 600 PM LATE THIS AFTERNOON FOR ALL ELEVATIONS OF 1500 FEET AND HIGHER. STRONG HIGH PRESSURE ACROSS THE WEST AND CENTRAL ATLANTIC CONTINUES TO PRODUCE STRONG LOW LEVEL WINDS ACROSS THE REGION LATE THIS MORNING. BREEZY TO WINDY NORTHEAST WINDS OF 15 TO 30 MPH WILL CONTINUE TO OCCUR ACROSS ALL OF THE LOCAL ISLANDS THROUGH 600 PM...BUT AT ELEVATIONS OF 1500 FEET AND HIGHER...SUSTAINED WINDS OF 25 MPH OR GREATER ARE EXPECTED...ALONG WITH GUSTS TO NEAR 40 MPH. THEREFORE...THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 600 PM LATE THIS AFTERNOON FOR ALL ELEVATIONS OF 1500 FEET AND HIGHER. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR GREATER WILL OCCUR ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAIN PASSES. PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS SITUATION. $$ BCS/RAM
000 WWCA72 TJSJ 021930 NPWSJU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 330 PM AST SAT DEC 2 2006 ...WIND ADVISORY IS CANCELLED... PRZ002>004-006-007-009-VIZ001-002-022030- /O.CAN.TJSJ.WI.Y.0010.000000T0000Z-061202T2200Z/ NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CENTRAL INTERIOR- PONCE AND VICINITY-WESTERN INTERIOR- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 330 PM AST SAT DEC 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE WIND ADVISORY FOR ALL ELEVATIONS ACROSS PUERTO RICO...CULEBRA...VIEQUES AND THE U.S. VIRGIN ISLANDS. WHILE BREEZY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT LEAST SUNDAY...SUSTAINED WINDS OF 25 MPH ARE NO LONGER EXPECTED. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ SR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this wind advisory went out at Nov 30, 8:58 PM CST, 23 minutes earlier.
Area forecast discussion, Nov 30, 8:58 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1058 PM AST THU NOV 30 2006
.UPDATE...EXPECT PARTLY TO VARIABLY CLOUDY SKIES ACROSS THE LOCAL
ISLANDS OVERNIGHT. ISOLATED TO SCATTERED QUICKLY PASSING SHOWERS
WILL CONTINUE...MAINLY OVER NORTHERN AND EASTERN COASTAL
MUNICIPALITIES OF PUERTO RICO...THE U.S. VIRGIN ISLANDS...CULEBRA...
VIEQUES AND ACROSS THE NORTHERN COASTAL WATERS. HOWEVER...NOT
SIGNIFICANT RAINFALL ACCUMULATIONS ARE EXPECTED. GFS AND NAM MODEL
GUIDANCE SUGGEST NORTHEAST BREEZY WINDS OF 20 TO 25 KTS WILL
CONTINUE ACROSS THE LOCAL REGION DURING THE NEXT SEVERAL DAYS. AT
THIS TIME THERE ARE NO REPORTS TO SUPPORT THE ISSUANCE OF A WIND
ADVISORY. THE LATEST VAD WIND PROFILE INDICATED NORTHEAST WINDS OF
AROUND 20 KTS AT 3KFT. LATEST WATER VAPOR IMAGES AND GFS MODELS
GUIDANCE ALSO INDICATED DRY AIR IN THE MIDDLE AND UPPER LEVEL OF THE
ATMOSPHERE FOR THE NEXT FEW DAYS. MARINE CONDITIONS WILL REMAIN
ROUGH...WITH HIGH SEAS OF 10 FEET OR GREATER INTO THE BEGINNING OF
NEXT WEEK ACROSS THE OFF SHORE WATERS...AND SCAS REMAIN IN EFFECT.
HIGH SURF ADVISORY ALSO REMAINS IN EFFECT FOR ALL N AND NE COASTS.
INHERITED SHORT TERM GRIDS AND ZFP HAD A PRETTY GOOD HANDLE ON
EXPECTED CONDITIONS OVERNIGHT...BUT SENT A QUICK UPDATE TO BOTH TO
ALTER WEATHER...SKY COVER...POPS AND WINDS IN SEVERAL ZONES.
&&
.PREV DISCUSSION...
SYNOPSIS...A RIDGE EXTENDS NORTHEAST FROM CUBA. A TROUGH EXTENDS
SOUTHWEST OUT OF THE CENTRAL ATLANTIC TOWARD GUADALUPE. THE LOW
WILL CUT OFF NORTHEAST OF THE AREA AND WEAKEN BY MID WEEK...BUT
NOT COMPLETELY DISSIPATE UNTIL THE FOLLOWING WEEKEND. IN THE
MEANTIME. ALTHOUGH SEVERAL TROUGHS WILL SLIDE INTO THE WESTERN
ATLANTIC NORTH OF THE AREA THESE ARE EXPECTED TO HAVE LITTLE
EFFECT IN THE LOCAL AREA DURING THE UPCOMING WEEK.
AT MID LEVELS...HIGH PRESSURE WILL REMAIN OVER OR JUST NORTHEAST
OF THE BAHAMAS UNTIL THE RIDGE THAT ELONGATES OVER THAT AREA
FINALLY FORMS A HIGH IN THE CENTRAL ATLANTIC DURING THE MIDDLE OF
NEXT WEEK. IN THE MEANTIME...LOW PRESSURE FORMING 1400 MILES
NORTHEAST OF SAN JUAN WILL DRIFT SLOWLY TO THE WINDWARD ISLANDS
OVER THE WEEKEND...MOVING INTO THE EASTERN CARIBBEAN EARLY IN THE
WEEK WHERE IT WILL SLOWLY LOSE ITS IDENTITY.
AT LOWER LEVELS...HIGH PRESSURE IN THE CENTRAL ATLANTIC MOVES INTO
THE EASTERN ATLANTIC ON SUNDAY AT THE SAME TIME THAT LOW PRESSURE
DEEPENS IN THE OHIO RIVER VALLEY AND MOVES ACROSS NOVA SCOTIA INTO
THE ATLANTIC. THIS WILL CAUSE A TROUGH TO DEEPEN OVER THE
CARIBBEAN FROM LOW PRESSURE BETWEEN PANAMA AND COLOMBIA EARLY NEXT WEEK.
THAT TROUGH WILL REMAIN IN THE LOCAL AREA FOR MUCH OF NEXT WEEK AS
HIGH PRESSURE SLIDES EAST TO THE NORTH OF THE AREA.
DISCUSSION...DRYING OCCURRED FROM THE TOP DOWN AS BRISK WINDS
SWEPT OUT OF THE CENTRAL ATLANTIC AROUND A HIGH PRESSURE CENTERED
NEAR 37 NORTH 52 WEST. THIS KEPT THE TOPS OF LOCAL SHOWERS BELOW 15
THOUSAND FEET AND AMOUNTS OF RAIN BELOW ONE HALF INCH IN ALL BUT A
FEW PLACES. NO RAIN FELL SOUTH OF A LINE FROM ARROYO TO QUEBRADILLAS
TODAY...THOUGH SHOWERS WERE SEEN IN SAINT CROIX AND PARTS OF
VIEQUES. HEAVIER SHOWERS WERE SEEN IN SOUTHERN RIO GRANDE AND
NORTHERN NAGUABO MUNICIPALITIES...DUE TO STRONG FLOW FROM THE NORTHEAST. THIS
ENHANCED FLOW WILL CONTINUE THROUGH SATURDAY WITH PATCHES OF
MOISTURE PASSING THROUGH THE AREA AND LEAVING LIGHT AMOUNTS OF
RAIN ON THE WINDWARD SIDE OF THE ISLAND AND MOST OF THE SMALLER
ISLANDS AROUND. FLOW WILL BEGIN TO TURN MORE EASTERLY AFTER THE
WEEKEND AND SHOWERS WILL BECOME MORE DISPERSED...NEVERTHELESS THE
BRIEF PASSING SHOWER WILL NOT LIKELY GIVE WAY TO DRY SUNNY WEATHER
ANYTIME SOON. AND...MOISTURE IS SEEN TO RETURN...EVEN TO THE POINT
OF BOOSTING PRECIPITABLE WATER BACK ABOVE TWO INCHES BY THURSDAY
OF NEXT WEEK.
MARINE...WITH LONG FETCHES OUT OF THE NORTHEAST AND BRISK WINDS
SEAS WILL BE SLOW TO RETURN TO MORE MANAGEABLE LEVELS...AND WILL
NOT LIKELY SUBSIDE BELOW 6 FEET BEFORE THE MIDDLE OF NEXT WEEK. IN
THE MEANTIME...HIGH SURF ADVISORIES FOR NORTHERN COASTS WILL BE UP
AT LEAST THROUGH TOMORROW MORNING...AND MAY BE EXTENDED INTO
SATURDAY TOMORROW. ONLY WELL SHADOWED AREAS IN THE CARIBBEAN WILL
SEE SEAS LESS THAN 5 TO 6 FEET...WHILE AREAS IN THE ATLANTIC MAY
EXCEED 12 FEET FROM TIME TO TIME.
AVIATION...LIGHT TO MODERATE TURBULENCE HAS BEEN REPORTED BY
LIGHT AIRCRAFT DUE TO THE STRONG FLOW OUT OF THE NORTHEAST AND
THIS IS LIKELY TO CONTINUE THROUGH SATURDAY. THESE WINDS ARE ALSO
BRINGING LOWER VISIBILITIES...THOUGH NOT BELOW 10 MILES...AND SOME
MOUNTAIN OBSCURATIONS AS STABLE MOIST AIR IS FORCED OVER THE
MOUNTAINS. MOISTURE WILL DECREASE SLIGHTLY OVER THE WEEKEND AND
INCREASE DURING THE WEEK BUT NO NEW FRONTAL PASSAGES ARE EXPECTED
NEXT WEEK. AFTER MONDAY A COLD FRONT WILL ONCE AGAIN INTERPOSE ON
THE ROUTE BETWEEN MIAMI AND SAN JUAN.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL 10 AM AST FRIDAY FOR PRZ001-PRZ002-
PRZ005-PRZ008-PRZ010-PRZ012-PRZ013.
VI...HIGH SURF ADVISORY UNTIL 10 AM AST FRIDAY FOR VIZ001-VIZ002.
&&
99Hazardous weather outlook, Nov 30, 4:00 AM CST, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST THU NOV 30 2006 PRZ001>013-AMZ710>750-011000- 600 AM AST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...PARTLY CLOUDY TO VARIABLY CLOUDY WILL PREVAIL ACROSS PUERTO RICO...WITH PERIODS OF ISOLATED TO SCATTERED SHOWERS MAINLY ALONG THE NORTHERN HALF OF THE ISLAND FOR THE FIRST PART OF THE DAY. FOR THE AFTERNOON PERIOD...ISOLATED TO SCATTERED SHOWER ACTIVITY COULD BE AFFECTING THE SOUTHWESTERN PORTION OF THE ISLAND. MOST OF THE MODERATE TO HEAVY SHOWER DEVELOPMENT SHOULD OCCUR OVER THE LOCAL WATERS THIS AFTERNOON. WIND CONDITIONS WILL CONTINUE BREEZY WITH HIGHER GUSTS UP TO 30 MPH COULD BE POSSIBLE ALONG THE NORTHERN COASTAL ZONES AND ELEVATIONS GREATER THAN 1000 FEET. MARINE CONDITIONS...LARGE EAST NORTHEAST SWELLS WILL CONTINUE TO DOMINATE THE REGIONAL WATERS THROUGHOUT THE NEXT SEVERAL DAYS. THESE MODERATE PERIOD SWELLS OF AROUND 9 SECONDS WILL PRODUCE LARGE BREAKING WAVES OF 10 TO 15 FEET AND HIGHER ACROSS THE LOCAL REEFS...BEACHES AND SHOALS OF THE LOCAL ISLANDS. THEREFORE...A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS THURSDAY AFTERNOON. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. .DAYS TWO THROUGH SEVEN...WINDS AND SEAS WILL CONTINUE TO CREATE DANGEROUS MARINE CONDITIONS THROUGH THE WEEKEND. SMALL CRAFT ADVISORIES ARE NOW IN EFFECT THROUGH FRIDAY...HOWEVER...THESE ADVISORIES ARE LIKELY TO BE EXTENDED THROUGH THE WEEKEND LATER TODAY. DRIER WEATHER CONDITIONS AND COOLER TEMPERATURE ARE EXPECTED FOR THE NEXT COUPLE OF DAYS WITH ISOLATED TO SCATTERED SHOWER ACTIVITY FROM TIME TO TIME OVER SOME AREAS ACROSS THE LOCAL ISLANDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-011000- 600 AM AST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...PARTLY CLOUDY TO VARIABLY CLOUDY WILL PREVAIL ACROSS THE LOCAL ISLANDS WITH PERIODS OF ISOLATED TO SCATTERED QUICKLY PASSING SHOWERS OVER SOME PARTS OF THE ISLANDS AND THE LOCAL COASTAL WATERS. WIND CONDITIONS WILL CONTINUE BREEZY WITH HIGHER GUSTS UP TO 30 MPH COULD BE POSSIBLE ALONG THE NORTHERN COASTAL ZONES AND ELEVATIONS GREATER THAN 300 FEET. MARINE CONDITIONS...LARGE EAST NORTHEAST SWELLS WILL CONTINUE TO DOMINATE THE REGIONAL WATERS THROUGHOUT THE NEXT SEVERAL DAYS. THESE MODERATE PERIOD SWELLS OF AROUND 9 SECONDS WILL PRODUCE LARGE BREAKING WAVES OF 10 TO 15 FEET AND HIGHER ACROSS THE LOCAL REEFS...BEACHES AND SHOALS OF THE LOCAL ISLANDS. THEREFORE...A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS THURSDAY AFTERNOON. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. .DAYS TWO THROUGH SEVEN...WINDS AND SEAS WILL CONTINUE TO CREATE DANGEROUS MARINE CONDITIONS THROUGH THE WEEKEND. SMALL CRAFT ADVISORIES ARE NOW IN EFFECT THROUGH FRIDAY...HOWEVER...THESE ADVISORIES ARE LIKELY TO BE EXTENDED THROUGH THE WEEKEND LATER TODAY. DRIER WEATHER CONDITIONS AND COOLER TEMPERATURE ARE EXPECTED FOR THE NEXT COUPLE OF DAYS WITH ISOLATED TO SCATTERED SHOWER ACTIVITY FROM TIME TO TIME OVER SOME AREAS ACROSS THE LOCAL ISLANDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
Nearby
Wind Advisories in Puerto Rico, 2006Wind Advisories in U.S. Virgin Islands, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.